MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Date of Event 11/02/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient who had a zmb00 multifocal intraocular lens (iol) implanted in the right eye, has had it removed by a different surgeon than the reporting surgeon.The patient visited the surgeon who performed the explant on a number of occasions following the implant and at each visit the complaint was blurred vision, halos, glare, light sensitivity and inability to drive.The patient's visual acuity pre-op (initial implant) was 20/30.Her visual acuity post-op (initial implant) was 20/80.The explanted lens (zmb00) was replaced with a model pcb00 (23.5 diopter) iol.The patient is doing well after the replacement procedure; visual acuity is 20/20 uncorrected.There was no incision enlargement or vitrectomy required during the replacement procedure.There was no lens rotation noticed prior to the explant.No treatments or prescriptions were given by the surgeon who performed the replacement.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
The product was not returned for investigation.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: the reported issue was not verified.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5926268
Report Number2648035-2016-01384
Device Sequence Number599726
Product Code MFK
UDI-Device Identifier05050474535701
UDI-Public(01)05050474535701(17)170319
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/19/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0240
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2016
Supplement Report FDA Received Date09/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR